Tuesday, August 7, 2012

What are Heroin Withdrawals?

When going through heroin withdrawals, the first sign of withdrawals is when you begin to feel aches within your legs, followed by discomfort in your stomach when your stomach feels like it is going to rip apart, you get cramps and you are VERY irritable and want to keep moving your stomach because if you keep still it gets worse. This is followed by a serious yawning that continually progresses steadily and every time you yawn you produce tears but that's not annoying. Ironically the yawning feels good, almost euphoric to the rest of the withdrawal symptoms.

Then on the second day you get a serious case of diarrhea and your stomach is constantly grumbling, you have no energy whatsoever.  It only takes a little bump of Heroin or an opiate pill to get rid of it. That’s why it’s so hard to get through withdrawals because it’s the idea that only one little drug can get rid of all your problems. Your neck feels so restless that you can’t keep your head up. You don’t want to eat, you have no desire to eat, you just want to lay there and get some heroin. You vomit on random occasions.
On the third day of withdrawals (the worst day of them all) you can't get out of bed. It really is that bad. And that is if you got any sleep while suffering from the stomach cramps.

One minute you're very hot and sweating, the next minute you're extremely cold (but still sweating), you constantly feel uncomfortable...constantly one or the other of the extremes, you're never "just right".
While going through withdrawals never sounds like fun, it can also be dangerous to go through it on your own.  Contact us at Above It All Treatment Centers to see how we can help you by designing a program that will help you make it through the withdrawals with as little discomfort as possible.  Our certified counselors will start you on the road to a successful recovery with little chance of relapse.  

1 comment:

  1. I couldn't even imagine going through heroin withdraws! The thought of NEEDING a drug aka something that kills you slowly scares me more than anything! My heart truly goes to those who are trying to get help to get rid of this addiction!